I have been on tamborcor for 6 years and i have noticed a weight gain and retaining fluid I was 62kg and now I am just under 70kg, I haven't changed the way I eat and also have been working in a job that requires you to walk most of the day and lifting small furniture I haven't been inactive so my question is... is there another medication that will fo the same thing or is there a procedure that will if the problem.

13 Replies

  • Hello Enzacuc

    I wonder if your side effect is really related to Tambocor. I have been on the drug for over 20 years and weight gain is not an issue for me.

    Recently I had to change to a generic Flecainide due to the lack of availability of Tambacor.

    Flecainide is good at controlling rhythm so best advice is to talk to your cardiologist.


  • Thanks for the comment Pete , I have mentioned this to my cardiologist and he doesn't think its related but I gave noticed the weight coming on since I've been on this medication, I have never been a big person and the same for my mum and dad , it's frustrating I'm hoping there is something else I can take.


  • You don't mention the reason you are on this drug, though I assume it is afib because of the forum. I am not familiar with Tamborcor, but if Flecainide is its substitute, I have to wonder why you haven't had an ablation to eliminate the necessity of either drug. That was my ultimate reason for having it done, and so far, so good. I didn't have weight gain on Flecainide, but felt so much more tired and lethargic, everything was more of an effort and forced. Glad to be free!

  • Tambocor is a trade name for one brand of flecainide. Flecainide is the generic name. I have been on flec for 5 years and have difficulty losing weight but that is nothing to do with Flec. It has been ever thus, but now my knees are a bit iffy i have a good reason. I'm not overweight according to various graphs but would like to weigh less.

  • Thanks. Clears that up. I'm just happy to be shed of either for now.

  • Hi, thanks for your imput and so far I have had replies to my question on tambocor and yes I do know the two are the same, many have said they didn't get the weight gain so I am so confused why do I have this problem, since my stress check and was asked to stay off the medication a day before and the morning of ... I have on and off fibrillation and yes I also feel everything is going slow motion and an effort yo get motivated, my Dr is away at the moment and I am going to see my GP I need to get some answers, not saying everyone hasn't helped but I am getting frustrated how I am feeling and especially the weight gain. Thanks guy's for your input

  • When I was first diagnosed with A Fib 2 years ago I was put on Flecanide and dioxin and I was having all kinds of problems. Instead of reducing the Afib episodes they increased. I went for a second opinion to a different cardiologist and he put me on Coreg which is a beta blocker and it has worked so much better.

  • Is that your only medication? I had that problem with Diltiazem which I took in combination with an antiarrhythmic.

  • Hi yes this is the only medication I take and it's 100 mg twice a day

  • Yikes! And I thought 50 was awful! Still wondering what they've said to you about ablation. Also, could it be thyroid?

  • Hi teach21earn I have been checked for thyroid problems all is clear 😟

  • I can't begin to tell you how many women I know, including myself, with all the symptoms of thyroid deficiency, yet tests came in within range. The common thread seems to be "borderline" normal. My niece in that situation found a doctor willing to prescribe a low dose (75mg) of thyroxin, and voila, problem solved. I had a similar problem..losing hair, gaining weight I couldn't shake, etc. Only borderline thyroid tests. With 75 mg daily, hair is back, dropped 20 lbs. (with some diet help, but nothing worked before). My point being, we're all unique, so apparently what is "normal" range for some is apparently not for all. Just a thought. Good luck with finding YOUR solution. I should mention, though don't know why it would be relevant, my niece and I are 6' tall (women). Maybe, like anesthesia, weight and height are important for thyroid hormone levels, too. I know it's different principles, but what if...

  • Thanks for your input , I have been told my thyroid are at a normal percentage and this is something I will be bringing up with my GP


You may also like...